Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 185, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 1, 2007, 6:41 PM CDT for Murray County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2007, 6:41 PM CDT (23:41 UTC)
- Expired
- Aug 1, 2007, 7:13 PM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Murray County, MN
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 012340 SVRFSD MNC101-020030- /O.NEW.KFSD.SV.W.0185.070801T2341Z-070802T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 641 PM CDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN SOUTHWEST MINNESOTA * UNTIL 730 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF CURRENT LAKE...OR ABOUT 11 MILES NORTH OF SLAYTON...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CURRIE AROUND 650 PM CDT... SLAYTON AROUND 710 PM CDT... LAKE WILSON AROUND 720 PM CDT... CHANDLER AROUND 730 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4418 9567 4420 9601 4386 9603 4386 9561 $$ RSR
1 follow-up statement
000 WWUS53 KFSD 020013 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 712 PM CDT WED AUG 1 2007 MNC101-020022- /O.CAN.KFSD.SV.W.0185.000000T0000Z-070802T0030Z/ MURRAY MN- 712 PM CDT WED AUG 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MURRAY COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER...CLUSTERS OF THUNDERSTORMS WITH LOCALLY VERY HEAVY RAIN SHOULD AFFECT NORTHWEST MURRAY COUNTY THROUGH 730 PM...POSSIBLY CAUSING PONDING OF WATER. LAT...LON 4418 9567 4420 9601 4386 9603 4386 9561 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:15 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 1, 3:15 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT WED AUG 1 2007 .DISCUSSION... WEAK COLD FRONT PUSHING THROUGH LATE THIS AFTERNOON AND THIS EVENING WITH MODERATE INSTABILITY AND WEAK SHEAR. SO...SEVERE WEATHER NOT EXPECTED BUT A FEW STORMS COULD PRODUCE DIME SIZED HAIL OR SMALLER AS WELL AS SOME WIND GUSTS TO 50 MPH. MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN WITH RAINFALL RATES AROUND 2 INCHES AN HOUR POSSIBLE. NOT MUCH OF A COLD PUSH BEHIND FRONT...BUT DEW POINTS SHOULD DECREASE QUITE A BIT LATE TONIGHT INTO TOMORROW. WILL CARRY HIGHEST POPS OVER SOUTHWEST MINNESOTA CLOSEST TO BETTER UPPER LEVEL SUPPORT AND ACROSS FAR SOUTHERN CWA WHERE SLIGHTLY BETTER LOW LEVEL FORCING EXISTS. NOT TOO SHOCKING...THE MIDDLE OF THE CWA HAS THE LEAST OF BOTH...SO POPS LOWEST THROUGH THE I29 CORRIDOR. LINGERING CHC OF SHWRS/TSTMS THU MRNG WITH FNTL BOUNDRY HANGING NOT TOO FAR S IS QSTNBL BUT SLGT CHC...20 PCT...FITS THE QSTNBL CATEGORY WELL ENUF. OTRW SLOW BUT STDY PUSH OF DRIER AIR WILL CONT AS WEAK SFC RDG BEGINS TO MOVE INTO MN AND THE ERN DKTS. THIS WILL SLIP SLWLY SEWD OVER ABVMENTD AREA AND HOLD MOISTURE AT BAY TO S AND W. GUIDNCE TEMPS FOR THU LOOK MORE OR LESS OK. WAA AND RETURN OF FNT INTO AREA BEGINS FRI AND SHRTWV CLIMBING ACRS UPPER RDG APPCHS AREA. RDG NOW FRTHR SWD AND SUPPORT FOR DECENT RAIN EVENT MAY BE SETTING UP. THERE ARE TIMING DIFFRNCES AND WHILE I THINK NAM IS TOO FAST ON SYS...COMPROMISE BTWN IT AND GFS SEMS IN ORDER. WAS TEMPTED TO GO WITH SOME LIKELY POPS...WILL HOLD TO HI CHC FOR NOW WITH THE TIMING QSTNS. PCPN THREAT MAY LINGER THRU SAT INTO SAT NGT WITH ELONGATED NATURE OF SHRTWV AND CONTG WARM ADVECTN. HWVR FRI NGT AND PSBLY SAT MRNG LOOK LIKE THE TIME FOR THE BEST RAIN. WILL CONT TO GO CLOE TO GUIDNCE TEMPS FOR FRI AND SAT. SAT PRBLY IN THE MOST QSTN IF A LOT OF CLD CVR IS OVER AREA. CUD BE TOO WARM FRI AS WELL IF NAM SPEED OF SYS IS RIGHT BUT AGN IT LOOKS TOO FAST. SUN SHUD SEE A BREAK BHND THIS WELL DEFINED SHRTWV WITH WARM TEMPS AS UPPR RDG BUILDS A LTL NWD. THEN A SERIES OF WEAK WVS WITH VARYING AND ILL DEFINES TIMING ON MODELS SHUD KEEP A MARGINALLY ACTVE PATTRN OVER AREA. LOW CHC POPS SUN NGT THRU WED CAN BE BETTER REFINED WHEN TIMING CAN BE BETETR NAILED DOWN. CONTD WARM AND HUMID CONDS SEEMS REASNBL. && .AVIATION... VFR CONDITIONS EXPECTED EXCEPT SOME MVFR CEILINGS IN SCATTERED THUNDERSTORMS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08/WILLIAMS
Hazardous weather outlook, Aug 1, 10:58 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1058 AM CDT WED AUG 01 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1058 AM CDT WED AUG 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED WITH THIS FRONT...ESPECIALLY FROM LATE AFTERNOON INTO THE EVENING. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH A FEW STORMS COULD PRODUCE HAIL TO DIME SIZE OR LESS...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME RAINFALL RATES COULD APPROACH 2 INCHES AN HOUR. AND WITH THE VERY HARD GROUND...RAPID RUNOFF WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE SOUTH OF INTERSTATE 90 FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.